I had a TBI, epidural hematoma and right-sided hemi-paresis as a result of a car accident in 2007. My right leg and left arm would flail as if I was kicking a soccer ball and my left arm would raise slightly. One neurologist said it was myoclonus despite negative EEG and MRI. One neurologist said conversion disorder. I have been on Klonopin for 3 years since accident and have been twitch or flail-free for 3 years until last November. I wasn't under any undue stress and was feeling fine, but the twitches/flailings came back. After another negative EEG and MRI, my neurologist thought it could be part neurological, part psychological. The doctor ruled out epilepsy.
I am being sent to a movement specialist in July.
Can someone have a movement disorder with some days of having no movements? It's rare, but there are some days I have none. The movements get worse with fatigue. I also started stuttering with the twitches after I had my 2nd EEG (after the photo stim part) and will stutter/twitch, especially when tired.
Any ideas? Also, can an EMG help to diagnose most movement disorders? Any other tests you would recommend.
Please, please help. I've been passed from one dr. to another. I've also been told by one dr. it may be conversion disorder (right after my accident), but then why would I go 3 years twitch-free on my Klonopin. It doesn't add up.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
Myoclonus can occur/develop as a result of trauma. An example of a benign form of myoclonus is the jerking that occurs as we are falling asleep. It is possible to have infrequent myoclonic movements. Myoclonus can also be caused by exercise or anxiety. The medication you are taking now is a widely used medication for myoclonus.
It is good that you are seeing a movement specialist. There are many questions that will need to be answered. It would be important to have a video of the myoclonic movements available for him/her to see (assuming you won’t have one during the office visit).
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.